Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Im a 20 year old female currently suffering with an

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2008
Answered : 485 Questions
Question
Im a 20 year old female currently suffering with an over active thyroid. My symptoms include; daily vomiting (2-3 a day), shaking, nervousness, hair & sleep loss, and 0 appetite. I am aware there is not much i can do until i see my doctor again, but is there anything you can think of i could do in the meantime to make my symptoms less severe? (foods to avoid, daily tricks or exercises) Anything at this point is helpful, thanks!
Posted Fri, 1 Dec 2017 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Elona Xhardo 45 minutes later
Brief Answer:
The thyroid tests are the first thing to do.

Detailed Answer:
Hello dear,
I have gone through your question.
I can understand your concern.

If you were my patient, I'd ask to do the thyroid tests(TSH, fT3 , fT4) and a thyroid ultrasound or a thyroid scintigraphy in the first place.

These tests are important to confirm the diagnosis of hyperthyroidism and to understand the cause of your hyperthyroidism.

If the diagnosis of hyperthyroidism is clear, the second important thing is to start taking the antithyroid medicine.

Only in this way, after a couple of weeks, your symptoms will disappear.

About your question, until you see your treating endocrinologist,
To help reduce the symptoms of hyperthyroidism, I'd suggest:

-Lower stress(Stress Management); This helps relieve symptoms of anxiety and nervousness.
-Avoid caffeine. Caffeine can make symptoms worse, such as fast heartbeat, nervousness, and difficulty concentrating.
-Quit smoking (if at all do). If individuals with Graves' disease are a smoker, chances are more likely to develop Graves' ophthalmopathy.

Hope this information is helpful.
If you have other doubts, feel free and ask.
Best regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor